Thursday, August 26, 2010

Post-Appointment Update

The good news: I'm not anemic!

The bad news: I'm not anemic! i.e. We still don't know why I'm so damn tired.

The doctor sayeth: my iron is low but my hemoglobin levels are fine. Anemia is a condition of low hemoglobin, therefore it does not apply to me.

So what now? Now he thinks that maybe I'm having a poor quality of sleep due to stress, which is why I'm constantly exhausted. Therefore I have in my possession an exciting prescription for drugs! To make me sleep like the dead! Par-tay!

Actually it's the lowest dose of the weakest sleep aid on the market*. Imovane. Half a tablet per night to start. Sometimes, he said, the body just needs its sleep habits reset, so after a couple of weeks I might be fine and not even need a sleep aid anymore. Assuming that's actually the root of the problem.

We'll see. In the meantime, drugs! I'm gettin' my downers on tonight, people! Woooo!

Edit: *Or so claimed my doctor. Wikipedia, I have just discovered, has another opinion on the matter. Serious withdrawal effects can occur if it's taken for more than 7-10 days in a row. These withdrawal effects can persist for up to two years. Gah. I will be proceeding with extreme caution. Maybe take it every other night, and not for long. Drugs are scary.

8 comments:

Jenski said...

Ack is right! As much as I love sleep, I don't think I'd love being dependent on sleep drugs.

Sweet dreams tonight! :-)

Warped Mind of Ron said...

Ack!!! Drugs that have withdrawal symptoms scare the crap out of me. Use caution and your common sense. Hope it fixes the problem for you!

darcknyt said...

So the plot thickens, even if the blood doesn't, eh? Hm.

Nighty-night ... junkie. ;) (J/K)

DarcsFalcon said...

Sleep deprivation?

How do you feel about that diagnosis?

I hope the drugs don't cause you any side-effects. :)

Jameil said...

I can't do drugs either. Even the non-habit-forming ones make me wary.

Karen said...

Let's hope this is the answer. I take sleeping pills from time to time because my mind races and I can't sleep.

No snoring. The hubby won't like that.

whatigotsofar said...

Yeah, my hobgoblin levels are pretty low too, but I thought that was a good thing.

Sparkling Red said...

Jenski: I've lived through insomnia in the past. It sucked. That was 20 years ago. I took a sleeping pill back then and it didn't help - just gave me a rapid heart rate and tingling in my extremities. This time wasn't much different.

Ron: Don't worry, I won't be taking it again after what it did to me last night. Report to follow.

darcknyt: I'm going to fall asleep with my works tucked into my elbow instead of a teddy bear. ;-)

DarcsFalcon: The more I think about it, the more I think it's off-base. The fatigue I feel in the day isn't about wanting more sleep. It's about my muscles simply not obeying my commands.

Jameil: Some people just aren't drug people. I can't even take caffeine, so honestly, I am very wary of "real" drugs.

Karen: I know for some people sleeping pills are a Godsend. I wish they worked like that for me.

WIGSF: In your case, it is a good thing.